Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 207, NWS Shreveport, LA

May 3, 2000Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2000, 11:55 PM CDT for Harrison County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 3, 2000, 11:55 PM CDT (04:55 UTC)
Expired
May 4, 2000, 12:45 AM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Harrison County, TX

What was reported inside it

TimeReportWhereRemark
May 4, 12:10 AM CDTHail 1.75Marshall, TX
May 4, 12:15 AM CDTHail 2.5Marshall Northeast, TXNumerous roofs heavily damaged throughout northeast Marshall.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 10:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WUUS54 KSHV 040455
SVRSHV
TXC203-040545-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 PM CDT WED MAY 3 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN TEXAS

* UNTIL 1245 AM CDT

* AT 1155 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR WOODLAWN TO 
10 MILES SOUTHWEST OF MARSHALL TEXAS. THIS LINE WAS MOVING TOWARDS 
THE SOUTHEAST NEAR 20 MPH. 

LARGE HAIL TO GOLFBALL SIZE HAS BEEN REPORTED WITH THIS LINE OF STORMS 
EARLIER IN THE HALLSVILLE AREA. STRONG AND DAMAGING WIND GUSTS TO 70 
MPH WILL BE POSSIBLE ALONG THIS LINE OF SEVERE THUNDERSTORMS AS WELL.

* THIS SEVERE THUNDERSTORM WILL BE NEAR THE KARNACK AND MARSHALL
AREAS OF EASTERN TEXAS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE 
THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN TEXAS
UNTIL 1245 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:30 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 3, 9:30 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT WED MAY 3 2000

UPDATED TO PUT THE POSSIBILITY OF SEVERE WEATHER FURTHER NORTH IN
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.

IV

.SHV...NONE.

In the hours before

Local storm report, May 3, 7:50 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT WED MAY 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0545 PM    LOGANSPORT                LA   1 INCH HAIL
05/03/00   DE SOTO                        QUARTER SIZE HAIL.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0605 PM    EMERSON                   AR   WIND DAMAGE
05/03/00   COLUMBIA                       TREES DOWN ACROSS HWY 79.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0605 PM    JOAQUIN                   TX   .88 INCH HAIL
05/03/00   SHELBY                         NICKEL SIZE HAIL. REPORTED
                                          BY TRAINED SPOTTER.

0617 PM    5 S HOMER                 LA   WIND DAMAGE
05/03/00   CLAIBORNE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0625 PM    DOYLINE                   LA   WIND DAMAGE
05/03/00   WEBSTER                        TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0630 PM    LOGANSPORT                LA   WIND DAMAGE
05/03/00   DE SOTO                        TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

NNNN
Local storm report, May 3, 8:05 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT WED MAY 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0200 PM    7 SW GLADEWATER           TX   WIND DAMAGE
05/03/00   SMITH                          TREES AND POWER LINES DOWN
                                          ON HWY 271. REPORTED BY
                                          LAW ENFORCEMENT.

NNNN
Special weather statement, May 3, 8:09 PM CDT, 3 hours 46 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-040200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CDT WED MAY 3 2000

...SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...

SCATTERED STRONG THUNDERSTORMS REMAIN ACROSS PORTIONS OF SOUTHERN
ARKANSAS INTO EXTREME NORTH CENTRAL LOUISIANA...HOWEVER...THESE
THUNDERSTORMS HAVE WEAKENED CONSIDERABLY AS DAYTIME HEATING HAS
ENDED ACROSS THE REGION.

LATER TONIGHT...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS EXTREME SOUTHERN PORTIONS OF EASTERN TEXAS AND NORTH
LOUISIANA...AGAIN BRINGING A CHANCE OF STRONG AND DAMAGING WINDS...
LARGE HAIL AND VERY HEAVY RAINFALL TO SOUTHERN PORTIONS OF THE
REGION.

CONTINUE TO MONITOR YOUR NOAA WEATHER RADIO...LOCAL TELEVISION OR
OTHER MEDIA OUTLETS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT LATER
TONIGHT.
Local storm report, May 3, 9:55 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT WED MAY 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0935 PM    LONE STAR                 TX   .75 INCH HAIL
05/03/00   MORRIS                         DIME SIZE HAIL. REPORTED
                                          BY GENERAL PUBLIC.

0945 PM    5 SE GILMER               TX   1.75 INCH HAIL
05/03/00   UPSHUR                         GOLFBALL SIZE HAIL.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

NNNN
Local storm report, May 3, 11:15 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT WED MAY 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1000 PM    10 SE GILMER              TX   1.5 INCH HAIL
05/03/00   UPSHUR                         PING PONG SIZE HAIL.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

1015 PM    AVINGER                   TX   .75 INCH HAIL
05/03/00   CASS                           DIME SIZE HAIL. REPORTED
                                          BY LAW ENFORCEMENT.

1030 PM    10 NW JEFFERSON           TX   .75 INCH HAIL
05/03/00   MARION                         DIME SIZE HAIL AT LAKE OF
                                          THE PINES. REPORTED BY LAW
                                          ENFORCEMENT

1031 PM    EAST MOUNTAIN             TX   1.75 INCH HAIL
05/03/00   UPSHUR                         GOLFBALL SIZE HAIL.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

1040 PM    1 W JACKSONVILLE          TX   .75 INCH HAIL
05/03/00   CHEROKEE                       DIME SIZE HAIL AT LAKE
                                          JACKSONVILLE. REPORTED BY
                                          LAW ENFORCEMENT.

1040 PM    5 N RUSK                  TX   .75 INCH HAIL
05/03/00   CHEROKEE                       DIME SIZE HAIL. REPORTED
                                          BY LAW ENFORCEMENT.

1047 PM    LONGVIEW                  TX   1 INCH HAIL
05/03/00   GREGG                          QUARTER SIZE HAIL.
                                          REPORTED BY TRAINED
                                          SPOTTER.

1055 PM    LONGVIEW                  TX   1.5 INCH HAIL
05/03/00   GREGG                          WALNUT SIZE HAIL IN
                                          DOWNTOWN LONGVIEW.
                                          REPORTED BY TRAINED
                                          SPOTTER.

1100 PM    LONGVIEW                  TX   2 INCH HAIL
05/03/00   GREGG                          TWO-INCH SIZED HAIL
                                          DOWNTOWN AND PING PONG
                                          SIZE HAIL ON THE NORTH
                                          LOOP. REPORTED BY TRAINED
                                          SPOTTER.

NNNN
Local storm report, May 3, 11:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT WED MAY 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1130 PM    HALLSVILLE                TX   1.75 INCH HAIL
05/03/00   HARRISON                       GOLFBALL SIZE HAIL BROKE
                                          WINDOW PANES ON A HOUSE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:25 PM CDTSevere Thunderstorm WarningSHVMorris35 min
May 3, 9:35 PM CDTSevere Thunderstorm WarningSHVUpshur55 min
May 3, 9:45 PM CDTSevere Thunderstorm WarningSHVCass45 min
May 3, 10:02 PM CDTSevere Thunderstorm WarningSHVMarion58 min
May 3, 10:29 PM CDTSevere Thunderstorm WarningSHVCherokee46 min
May 3, 10:29 PM CDTSevere Thunderstorm WarningSHVUpshur61 min
May 3, 10:32 PM CDTSevere Thunderstorm WarningSHVGregg58 min
May 3, 11:03 PM CDTSevere Thunderstorm WarningSHVHarrison57 min
May 3, 11:27 PM CDTSevere Thunderstorm WarningSHVCherokee63 min
May 4, 12:10 AM CDTSevere Thunderstorm WarningSHVSmith65 min
May 4, 12:36 AM CDTSevere Thunderstorm WarningSHVNacogdoches59 min
May 4, 12:51 AM CDTSevere Thunderstorm WarningSHVUpshur54 min
May 4, 12:56 AM CDTSevere Thunderstorm WarningSHVGregg64 min
May 4, 2:00 AM CDTFlash Flood WarningSHVCherokee, Nacogdoches4 hr
May 4, 2:45 AM CDTFlash Flood WarningSHVMorris, Titus4 hr
May 4, 4:28 AM CDTSevere Thunderstorm WarningSHVSmith47 min
May 4, 5:10 AM CDTSevere Thunderstorm WarningSHVRusk, Smith65 min
May 4, 6:06 AM CDTFlash Flood WarningSHVPanola, Rusk, Smith4 hr
May 4, 6:16 AM CDTSevere Thunderstorm WarningSHVPanola59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.